decreased h/a after getting off some meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 1/5/2007 6:15 PM (GMT -6)   
So, i've had a medical encyclopidia full of stories happen to me lately. Because of some of the health issues, i went off some of my migraine meds, ie: Keppra and nortriptyline...and my h/a have atually decreased. Puzzling. I still get them, just not as frequent. Maybe its just been b.c i've had a ton of other things go on, but i still think it helped getting off them. my problem now is aborting them. I have imitrex, but i have to use it sparely b.c of seratonin syndrome and they are trying to get me off any pain meds...hard to do with an migraine. But I guess, I'll just rejoice over the reduction rather than complain.
 
I hope you all have a pain free weekend.
Ang

hopefulmigrainer
Veteran Member


Date Joined Oct 2006
Total Posts : 902
   Posted 1/8/2007 1:03 PM (GMT -6)   
Hi Ang, I have to take my Immitrex sparingly as well b/c I insisted on being on Lexapro. Otherwise, I'm suicidal so we have to pick our evils. What did your doctor advise you about "Serotonin Syndrome?" I'd like to compare notes.
"God grant me the serenity to accept the things I cannot change, to change the things I can and the wisdom to know the difference. Amen."
 
Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/


AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 1/10/2007 10:24 PM (GMT -6)   
i really feel i had a touch of serotonin syndrome the last 2 weeks in Nov. I was on Effexor, Imitrex inj, nortriptyline, Keppra, and demerol and (Stadol a little-6 kidney stones to pass) I have one week we were on vacation, that i barely remember, and those around me said I was acting weird, seemed to be confused, etc. The next week, I started having seizure's and was in ICU 3 days intubated, and inpatient 7 days. They said it was Psychogenic, but too many things didn't make since. Since then, we have reduced my meds to just 2, and I have been doing ALOT better. After doing some research, i'm almost conviced SS at least played a role. So I will def. be on the look out from now on.

My meds now are Lexapro 20mg, Klonopin .25 2xday, and Imitrex PRN.
I will probably up the Klonopin on monday and add Stadol NS, no more than 2 uses a month, PRN SEVERE h/a just so I won't have to go to the ER for a shot.

I also started an herb called Barley green, that helps give me energy/nutrition. It has been said to cure cancer and other chronic problems, so I'm hoping for a good turn out with it. I def. feel better being off so many meds.
When I was first admitted, the docs. couldn't believe my med list(including PRN of course made it longer). SO, just be carefull.

Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 1/11/2007 9:21 PM (GMT -6)   

Hi Ang,

I'm so happy to hear you've been able to reduce your headaches by reducing your medications.

I wonder as well whether or not my long list of medications are causing my headaches. Sometimes I feel worse on the medications than I did without them.

I too have to be careful of Serotonin Syndrome. I usually can feel it coming on, my triptan stops working and I start feeling really weird, out of sorts.

I wish you all the best getting healthy. One day when I have the energy, I want to do this as well.


Nicky
Co-moderator Migraine Forum
 
"In life you can never be too kind or too fair; everyone you meet is carrying a heavy load. When you go through your day expressing kindness and courtesy to all you meet, you leave behind a feeling of warmth and good cheer, and you help alleviate the burdens everyone is struggling with." -- Brian Tracy
 
 


HormoneJ
New Member


Date Joined Mar 2007
Total Posts : 6
   Posted 3/7/2007 5:07 PM (GMT -6)   

You can "feel" Seratonin Syndrome coming on?  What does it feel like?  what are the symptoms of this?

Thanks, Jeanne


AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 3/7/2007 11:47 PM (GMT -6)   
I'm sorry, but i have a really hard time explaining Serotonin Syndrome. I know it causes flu like symptoms, confustion, and a lot of other stuff, sometimes seizures.

Look it up Online, theres a lot of info on it. Doctors reallly beed to be more aware of this and tell their patients about it.
Good luck to you all,
Ang
DX-Migraines:Poly Cystic Ovarian Syndrome:Kidney stones: IBS:Ulcers:Depression/Anxiety:Non-Epileptic Seizures:Buldging Disc:Joint pain (I'm only 22!!)
 
Surgeries- two jaw surgeries, appendectomy, numerous lap. surgeries, ovarian cyst removals
 
Meds: ProzAC 20mg, Klonopin 1mg BID , Ambien 10mg
(PRN- Imitrex INJ, Pherergan, Stadol NS, DiaStat,)
 
May God give you a reason to smile today, an extra reason to laugh, and bring joy to your soul.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, August 17, 2017 9:23 PM (GMT -6)
There are a total of 2,856,942 posts in 313,456 threads.
View Active Threads


Who's Online
This forum has 155090 registered members. Please welcome our newest member, Lymeapple.
437 Guest(s), 10 Registered Member(s) are currently online.  Details
borrelioburgdorferii, Notam, Sweetred, Michael_T, Scaredy Cat, cakegirl, CassandraLee, InTheShop, puppylover, WifeofPie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer